Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

A Gysin formula for Hall-Littlewood polynomials


Author: Piotr Pragacz
Journal: Proc. Amer. Math. Soc. 143 (2015), 4705-4711
MSC (2010): Primary 14C17, 14M15, 05E05
DOI: https://doi.org/10.1090/S0002-9939-2015-12623-8
Published electronically: April 1, 2015
Corrigendum: Proc. Amer. Math. Soc (electronically published)
MathSciNet review: 3391029
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a formula for pushing forward the classes of Hall-Littlewood polynomials in Grassmann bundles, generalizing Gysin formulas for Schur $ S$- and $ P$-functions.


References [Enhancements On Off] (What's this?)

  • [1] I. N. Bernšteĭn, I. M. Gelfand, and S. I. Gelfand, Schubert cells, and the cohomology of the spaces $ G/P$, Uspehi Mat. Nauk 28 (1973), no. 3(171), 3-26 (Russian). MR 0429933 (55 #2941)
  • [2] Michel Brion, The push-forward and Todd class of flag bundles, Parameter spaces (Warsaw, 1994) Banach Center Publ., vol. 36, Polish Acad. Sci., Warsaw, 1996, pp. 45-50. MR 1481478 (98h:14059)
  • [3] William Fulton, Intersection theory, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 2, Springer-Verlag, Berlin, 1984. MR 732620 (85k:14004)
  • [4] William Fulton and Piotr Pragacz, Schubert varieties and degeneracy loci, Lecture Notes in Mathematics, vol. 1689, Springer-Verlag, Berlin, 1998. Appendix J by the authors in collaboration with I. Ciocan-Fontanine. MR 1639468 (99m:14092)
  • [5] P. Hall, The algebra of partitions, Proc. 4th Canadian Math. Congress, Banff (1959) 147-159.
  • [6] T. Józefiak, A. Lascoux, and P. Pragacz, Classes of determinantal varieties associated with symmetric and skew-symmetric matrices, Izv. Akad. Nauk SSSR Ser. Mat. 45 (1981), no. 3, 662-673 (Russian). MR 623355 (83h:14044)
  • [7] A. Lascoux, Calcul de Schur et extensions grassmanniennes des $ \lambda $-anneaux, Combinatoire et représentation du groupe symétrique (Actes Table Ronde CNRS, Univ. Louis-Pasteur Strasbourg, Strasbourg, 1976) Springer, Berlin, 1977, pp. 182-216. Lecture Notes in Math., Vol. 579 (French). MR 0480069 (58 #268)
  • [8] D. E. Littlewood, On certain symmetric functions, Proc. London Math. Soc. (3) 11 (1961), 485-498. MR 0130308 (24 #A173)
  • [9] I. G. Macdonald, Symmetric functions and Hall polynomials, 2nd ed., Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1995. With contributions by A. Zelevinsky; Oxford Science Publications. MR 1354144 (96h:05207)
  • [10] Piotr Pragacz, Enumerative geometry of degeneracy loci, Ann. Sci. École Norm. Sup. (4) 21 (1988), no. 3, 413-454. MR 974411 (90e:14004)
  • [11] Piotr Pragacz, Symmetric polynomials and divided differences in formulas of intersection theory, Parameter spaces (Warsaw, 1994) Banach Center Publ., vol. 36, Polish Acad. Sci., Warsaw, 1996, pp. 125-177. MR 1481485 (99b:14002)
  • [12] I. Schur, Über die Darstellung der Symmetrischen und den Alterienden Gruppe durch Gebrochene Lineare Substitutionen, Journal für die reine u. angew. Math. 139, 1911, 155-250.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14C17, 14M15, 05E05

Retrieve articles in all journals with MSC (2010): 14C17, 14M15, 05E05


Additional Information

Piotr Pragacz
Affiliation: Institute of Mathematics, Polish Academy of Sciences, Śniadeckich 8, 00-656 Warszawa, Poland
Email: P.Pragacz@impan.pl

DOI: https://doi.org/10.1090/S0002-9939-2015-12623-8
Keywords: Push-forward of a cycle, Grassmann bundle, flag bundle, Hall-Littlewood polynomial, Schur $P$-function
Received by editor(s): February 25, 2014
Received by editor(s) in revised form: August 19, 2014
Published electronically: April 1, 2015
Additional Notes: This work was supported by NCN grant 2014/13/B/ST1/00133
Dedicated: To Bill Fulton on his 75th birthday
Communicated by: Lev Borisov
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society